Friday, December 6, 2013

Crazy Side Effects from Imitrex

For years now I've taken Imitrex and the generic version Sumatriptan Succinate to help manage my migraine pain. In that time I've noticed lots of crazy side effects. Since I was taking so many other medications I was never sure if these were side effects from this medication or a reaction with my other medications. Now that I've discontinued and detoxed from most of the medications I was taking, I've finally discovered that these side effects are from the Sumatriptan.

Like all drugs Summatriptan Succinate comes with a long list of side effects and certainly some of the side effects I experience are covered in the handouts like chest/neck/jaw tightness, dizziness, tiredness and weakness. But I also experience other side effects that are not listed. Here is a list of some of the things that happen:

- my pain will get worse for an hour or two before starting to get better
- my blood sugar will plummet and I'll get super weak and shaky until I load up on sugar
- my nose will get runny
- I'll have an increase in urine
- it makes my breath super foul for up to 2 days

Now these side effects don't all occur every time I take my Sumatriptan but they happen more often than not and are annoying enough that they discourage me from wanting to take them. Not so bad that I would consider not taking them but it makes rationing them easier. Frankly, I can't imagine my life without my migraine rescue meds.

No comments:

Post a Comment